Florida, 2022Damaging Wind in Florida, March 1, 2022
March 1, 2022 · NWS MLB · 1 event in 1 county or zone
A strong thunderstorm that moved through DeLand in Volusia County produced minor wind damage that resulted in old trees falling into several power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong thunderstorm that moved through DeLand in Volusia County produced minor wind damage that resulted in old trees falling into several power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 1, 10:14 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 1, 10:14 AM EST, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1014 AM EST Tue Mar 1 2022
.UPDATE...
Lingering low clouds continue to erode as of 10am this morning and
should see cloud cover diminish rapidly over the next hour or so,
with partly cloudy skies expected for the remainder of the day. A
slight chance of showers will continue into the overnight hours
over the local waters, as a strengthening low pulls NE away from
the local area. Expect to remain dry across land areas through the
afternoon, due to N/NNW steering flow preventing showers from
drifting onshore. However, will see this flow take on a NE
component this evening and into tonight, so could see a few
showers drift into coastal areas, especially along the Treasure
Coast, during this time. PoPs around 20% developing south of the
Cape by sunrise.
Winds today NNE/NE at around 10 to 15mph, with up to around 15mph
along the coast. Highs this afternoon near normal, in the mid to
upper 70s.
&&
.AVIATION...
IFR/low end MVFR CIGs continue to erode as of around 15Z, expect
to see this deck erode through around 16Z, with VFR conditions
prevailing through the rest of the afternoon. Winds this afternoon
NNE/NE at around 10-15kts, with the strongest winds along the
coast. Will remain mostly dry through the period, but could see a
few showers drift onshore, especially along the Treasure Coast,
towards sunrise tonight.
&&
.MARINE...
Poor to hazardous boating conditions continue today, with N/NE
winds maintaining seas of up to 6-8ft in the Gulf Stream into this
afternoon. SCAs continue for the offshore waters, while small
craft should exercise caution in the nearshore waters north of
Sebastian Inlet. Winds 15-20kts, especially north of the Cape.
Isolated to scattered showers will remain possible through tonight
and may occasionally drift onshore towards sunrise.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 56 75 55 / 10 10 10 0
MCO 78 58 80 59 / 10 10 10 0
MLB 76 61 76 60 / 10 20 20 10
VRB 77 61 78 59 / 10 20 20 10
LEE 76 56 80 57 / 0 10 0 0
SFB 76 57 79 57 / 10 10 10 0
ORL 77 60 80 60 / 10 10 10 0
FPR 78 60 77 59 / 10 20 20 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST this afternoon for Sebastian
Inlet to Jupiter Inlet 20-60 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory until 7 PM EST this evening for Flagler
Beach to Volusia-Brevard County Line 20-60 nm.
&&
Leahy/Rodriguez/SmithHazardous weather outlook, Mar 1, 4:32 AM EST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
432 AM EST Tue Mar 1 2022
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-011800-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
432 AM EST Tue Mar 1 2022
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.COASTAL FLOOD IMPACT...
Gusty north to northwest winds will produce a longshore current
with rough surf and breaking waves of 4 to 6 feet. Minor beach
erosion will be possible, especially during high tide.
.RIP CURRENT IMPACT...
A Moderate Risk of rip currents exists at all east central
Florida beaches. Entering the water is discouraged.
.WIND AND SEA IMPACT...
Boating conditions will be hazardous across the east central
Florida offshore waters today due to winds around 15 to 20 knots
with higher gusts and seas up to 8 feet. Northwest winds around
15 knots will build seas up to 6 feet closer to shore in Volusia
and Brevard Counties.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A Moderate Risk of rip currents will continue through the week.
Poor boating conditions are expected on Wednesday, mainly over
the Gulf Stream.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Fehling
Thunderstorm Wind, Volusia
- When
- March 1, 1:51 PM EST
- Where
- Volusia County, 0.62 mi NNE of De Land
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 29.038, -81.296
City of DeLand officials and fire rescue report that several old trees had large branches knocked down into power lines on Garfield Avenue, just north of Minnesota Avenue. These branches blocked the roadways and damaged nine power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Storm in Wisconsin, March 1 to 6, 2022$100,000 · 7 events
- Drought in Oklahoma, March 1 to 31, 202248 events
- Drought in New Mexico, March 1 to 31, 202241 events
- Drought in California, March 1 to 31, 202240 events
- Drought in Texas, March 1 to 31, 202238 events
- Drought in Texas, March 1 to 31, 202225 events
- Drought in Texas, March 1 to 31, 202223 events
- Flood in Washington, March 1, 2022$25,000 · 1 event
- Drought in Texas, March 1 to 31, 202220 events
- Drought in Nebraska, March 1 to 31, 202220 events
- Drought in Texas, March 1 to 31, 202218 events
- Drought in Nebraska, March 1 to 31, 202218 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1002330.